Alabama, 2004

Damaging Wind in Alabama, June 27, 2004

June 27, 2004 · NWS MOB · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 27, 3:25 AM CST, 9 hours 50 minutes earlier.

Area forecast discussion, Jun 27, 3:25 AM CST, 9 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
425 AM CDT SUN JUN 27 2004

.SYNOPSIS...AND THE DANCE CONTINUES...WITH INTERACTION AMONGST
SEVERAL SHORTWAVES OVER THE SOUTHERN THIRD OF THE CONUS INTO LATIN
AMERICA PROVIDING A CHALLENGING FORECAST OVER THE NEXT 24-48 HOURS.
TAKING A STEP BACK TO TAKE A LOOK AT THE BIG PICTURE...LAST
EVENINGS ANALYSIS AND THE CURRENT WATER VAPOR LOOP SHOW ABUNDANT
PIECES OF ENERGY SWING AROUND BASE OF UPPER LOW OFF THE COAST OF THE
PACIFIC NORTHWEST AND ANOTHER NEAR HUDSON BAY. THE MAIN ONES OF
INTEREST IN THE IMMEDIATE FORECAST ARE STRETCHING FROM THE BIG BEND
REGION OF TX TO OVER THE TENN RIVER VALLEY...WITH ANOTHER WORKING
ITS WAY NORTH OVER THE CENTRAL GULF AROUND WEST SIDE OF RIDGE
STRETCHING INTO THE EASTERN GULF FROM THE NORTHERN CARIBBEAN.
ANOTHER UPPER FEATURE THAT MAY PROVE INTERESTING IS A POSSIBLE
GRAVITY WAVE MOVING NORTH OVER THE WESTERN GULF. THIS WAVE LOOKS TO
BE MAINLY IN THE MID TO UPPER LEVELS OF THE TROPOSPHERE...BUT SHOULD
PROVIDE SOME EXTRA INSTABILITY TODAY OVER THE SOUTHERN PLAINS.
SOUTH-SOUTHWESTERLY FLOW OVER THE LOWER MISSISSIPPI RIVER VALLEY AND
SOUTHEASTERN CONUS IS KEEPING THE MID/UPPER LEVEL MOISTURE STREAMING
INTO THE CONUS. THIS PAST EVENINGS SOUNDINGS FROM SURROUNDING
OFFICES SHOW A RELATIVELY STABLE...MOIST ATMOSPHERE INLAND...WITH
BEST INSTABILITY ALONG THE COAST. LAST EVENINGS GOES SOUNDER IS
SHOWING SIGNIFICANTLY DRIER AIR (1.35-1.5 PRECIP H20) OVER THE
CENTRAL GULF...THOUGH...ON E THE WEST SIDE OF GULF SHORTWAVE. A
MIDNIGHT HAND ANALYZED SURFACE ANALYSIS SHOWS THAT WITH THE
SHORTWAVES SWINGING AROUND THE BASE OF UPPER NEAR HUDSON
BAY...FRONTAL BOUNDARY LAY NORTH OF THE I-20 CORRIDOR BY ABOUT 40
MILES. SURFACE ANALYSIS ALSO SHOWS WEAK SURFACE TROUGH STRETCHING
N-S ACROSS THE CENTRAL GULF.

&&

.SHORT TERM...ETA/GFS/NGM ADVERTISING CENTRAL GULF LOW TAKING A TURN
TO THE EAST THIS MORNING AND HEADING TOWARDS KJAX. MODELS ALSO
ADVERTISING SEVERAL SHORTWAVES GETTING PULLED FROM OVER TX AND
CARRIED TO THE CAROLINA COAST TODAY INTO TONIGHT AHEAD OF DECENT
SHORTWAVE SWINGING INTO THE TENN RIVER VALLEY. FROM THE NORTHERN
PLAINS. UPPER TROUGH OVER TX LOSES ITS IDENTITY AFTER THIS...THOUGH
MEAN RIDGE SWINGS EASTWARD THROUGH THE SHORT TERM...ENDING UP OVER
THE ATLANTIC SEABOARD BY WEDNESDAY MORN. MODELS SHOW SOME
DISAGREEMENT OVER HOW FAR SOUTH SURFACE BOUNDARY TO OUR NORTH MAKES
IT...BUT ALL KEEP IT NORTH OF THE FA.

FOR THE FORECAST...GENERALLY WENT WITH A MODIFIED GFS/MAV SOLUTION.
DO NOT FORESEE ANY PROBLEMS WITH EXCESSIVE RAIN...EVENING WITH RADAR
(ACCORDING TO KMOB) OBSERVED 9 TOTAL OVER I-10 SOUTH OF KCEW. KEVX
RADAR SHOWED 2.5-3...WITH KCEW REPORTING ABOUT THE SAME FOR GROUND
TRUTH.

&&

.EXTENDED...NO CHANGES TO A GENERALLY CLIMO FORECAST.

&&

.FIRE...NO PROBLEMS SEEN WITH A LIGHT ONSHORE FLOW AND ABUNDANT
MOISTURE.

&&

.PRELIMINARY TEMPS / POPS...

MOBILE     90 75 90 74 89 / 40 20 60 30 50
PENSACOLA  89 76 90 75 89 / 30 20 60 30 50
DESTIN     89 76 89 77 88 / 20 20 50 20 50
EVERGREEN  90 70 90 71 88 / 50 30 70 40 60
WAYNESBORO 88 69 88 69 89 / 60 40 60 40 60
CAMDEN     89 69 87 69 87 / 60 40 60 50 60

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.

&&

 16/MILLER
Hazardous weather outlook, Jun 27, 4:25 AM CST, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
525 AM CDT SUN JUN 27 2004

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-271800-
BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL-
COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL-
CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL-
INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL-
LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL-
UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL-
525 AM CDT SUN JUN 27 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER EASTERN TEXAS WILL
SLOWLY MOVE NORTHEAST TODAY.  EAST OF THE UPPER LOW...ATMOSPHERIC
CONDITIONS REMAIN FAVORABLE FOR THE DEVELOPMENT OF SCATTERED TO
LOCALLY NUMEROUS THUNDERSTORMS ACROSS THE CENTRAL GULF COAST REGION
TODAY.  WHILE THE WEATHER PATTERN IS NOT SUPPORTIVE FOR THE
DEVELOPMENT OF WIDESPREAD SEVERE THUNDERSTORMS...A FEW STORMS ARE
EXPECTED TO BECOME STRONG ENOUGH TO PRODUCE STRONG GUSTY WINDS TO
AROUND 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...HEAVY
RAINS TOTALING NEAR 2 INCHES PER HOUR...AND POSSIBLY SOME SMALL
HAIL.

THE STORMS SHOULD BE MOST NUMEROUS OVER INTERIOR SOUTHEAST
MISSISSIPPI AND INTERIOR SOUTHWEST ALABAMA DURING THE DAYLIGHT
HOURS.  THE STORMS SHOULD DECREASE IN COVERAGE BY THE EARLY EVENING
HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT
ANTICIPATED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 27, 9:30 AM CST, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1030 AM CDT SUN JUN 27 2004

MSZ067-075-076-078-079-271630-
GEORGE-STONE-PERRY-GREENE-WAYNE-
INCLUDING THE CITIES OF...LEAKESVILLE...LUCEDALE...NEW AUGUSTA...
WAYNESBORO AND WIGGINS...
1030 AM CDT SUN JUN 27 2004

...STRONG THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF SOUTHEASTERN
MISSISSIPPI THROUGH NOON CDT...

AT 1030 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS ALONG INTERSTATE 59 IN EASTERN MISSISSIPPI.
THE LINE WAS MOVING EAST AT 35 TO 40 MPH.

THE LINE OF STORMS WILL FIRST MOVE INTO PERRY AND STONE COUNTIES AND
EVENTUALLY GREENE AND GEORGE COUNTIES AFTER 1130 AM CDT. THE
FOLLOWING LOCATIONS WILL BE AFFECTED THROUGH 1130 AM CDT.

AREAS IN AND AROUND...RUNNELSTOWN ...TALLAHALA...NEW AUGUSTA...
WINGATE...RHODES...ROGERS LAKE ...WIGGINS AND HINTONVILLE
THROUGH 1130 AM CDT.

THE PRIMARY THREAT FROM THESE STORMS ARE WIND GUSTS TO BETWEEN 40
AMD 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND ALSO
BLOW AROUND UNSECURED SMALL OBJECTS. THESE STORMS WILL ALSO LIKELY
PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES OF RAIN PER HOUR.
Special weather statement, Jun 27, 11:37 AM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1237 PM CDT SUN JUN 27 2004

ALZ052-053-055-056-059-061>064-FLZ001>004-271845-
UPPER BALDWIN-LOWER BALDWIN-LOWER MOBILE-UPPER
MOBILE-ESCAMBIA-WASHINGTON-CONECUH-MONROE-CLARKE-COASTAL
ESCAMBIA-INLAND ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA-
INCLUDING THE CITIES OF...BAY MINETTE...BREWTON...CHATOM...DOWNTOWN
MOBILE...GROVE HILL AND MONROEVILLE...
1237 PM CDT SUN JUN 27 2004

...A LINE OF STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHWEST ALABAMA
AND INTO THE EXTREME NORTHWEST FLORIDA PANHANDLE THROUGHOUT THE
EARLY AFTERNOON...

AT 1227 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS JUST EAST OF THE ALABAMA AND MISSISSIPPI STATE
LINE.  THE LINE WAS MOVING EAST AT 40 MPH AND WILL MOVE ACROSS ALL
OF SOUTHWEST ALABAMA AND THE EXTREME NORTHWEST FLORIDA PANHANDLE.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
TOINETTE...TILLMANS CORNER...DOWNTOWN MOBILE...WALLACE TUNNEL...
SILVER CROSS...ST STEPHENS...BAY MINETTE AND WHITEHOUSE FORKS THROUGH
145 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 40 TO 50 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

SEVERE THUNDERSTORMS MAY BE REQUIRED BETWEEN 1245 AND 145 PM CDT
THIS AFTERNOON ACROSS COASTAL AND INTERIOR SOUTHWEST ALABAMA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Escambia

When
June 27, 1:15 PM CST to 1:17 PM CST
Where
Escambia County, Boykin
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
31.150, -86.883

High winds from a thunderstorm blew down several trees near Boykin.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2004Every state in 2004This day in weather historyWarnings in Alabama, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407426.